? re birth control pills

EdithUKApril 22, 2002

don't know if this the appropriate place to ask this question, but here goes...!

my dh and i have been married just over a year and i just don't feel 'in the mood' very often

i am thinking it is the birth control pills i am taking, does anyone know anything about this?

it is starting to get me down now. we're not ready for a child but it would not be a total disaster so maybe i could stop taking them and we could use another method of contraception instead?

any advice would be greatly appreciated, tia

Edith

Thank you for reporting this comment. Undo
teresava

Edith-
Birth control pills can DEFINITELY lower your "sex drive". Mine wasn't that strong to start with, but it did go down! You could try talking with your doc and see if another brand might help? There are a lot of different kinds out there.

As for other methods-condoms would work (if he wanted to use them), sponges, but I believe some of the other forms: Depro-Provera shots, or any hormone, might have the same effects.

Good Luck!

    Bookmark   April 22, 2002 at 3:39PM
Thank you for reporting this comment. Undo
akaDenise

Edith,

I had the same problem and stopped using birth control pills about 3 years ago. I tried 3 different brands over a couple of years, but they all seemed to hurt my libido. I also got really tired of the bad mood I would get into the week before my period started.

Here's a website that might help sort out the choices. You can find additional websites by going to Google.com and typing in birth control.

Here is a link that might be useful: Anne Rose's Ultimate Birth Control Page

    Bookmark   April 22, 2002 at 5:37PM
Thank you for reporting this comment. Undo
phyllis_philodendron

We are having the same problem right now. I just stopped taking them because I got tired of still having acne, the lack of sex drive, and the weight gain. I tried two different kinds with little change. Unfortunately it's a common side effect with most all of them, I think.

Anne Rose's page is very informative. There are many options but you have to decide when you want to start trying to get pregnant because some are obviously more long term than others. With Depo Provera, you get a hormone shot every three months - but there are side effects, like crazy weight gain and no periods at all (which to me is messing with my cycle too much). it also can be very difficult to conceive after you stopped using it, like up to a year or more.

Whatever you decide, good luck to you.

    Bookmark   April 22, 2002 at 9:05PM
Thank you for reporting this comment. Undo
EdithUK

hi everyone

thanks for all your advice. i talked to DH on the phone last night (he is working away). i was a little nervous telling him since the pills had always (apparantly) been a good method for us. he said we would work it out together and if it meant using condoms then so be it. we decided that i would try another brand first tho, just to see if that has any effect and i will do that as soon as i can.

i think Denise is right tho that all methods which involve hormones will probably have the same effect and also i do not want to create problems for us in a year or so when we do want to try for a child...

it's so complicated being a woman isn't it?!!

thanks for all your advice ladies, and for making me feel so welcome here.

Edith

    Bookmark   April 23, 2002 at 6:18AM
Thank you for reporting this comment. Undo
Carlotta_Bull

Edith,

I took the pill for about 6 months. I had the same reaction you did (low sex drive AND sore breasts).

    Bookmark   May 3, 2002 at 9:48AM
Thank you for reporting this comment. Undo
Meghane

I have taken Depo-provera for a year now and didn't gain weight until I injured my knees and had to stop running and didn't do anything else to compensate. And I think no periods is the best libido-builder EVER! There was always at least 2 weeks/month that I hated sex when I was on the pill- the week before and the week during my periods. For some unknown reason (even to myself) I kept using them for 10 years. I really am glad I switched to Depo. Big difference with DH and I though is that we never want kids.

    Bookmark   May 3, 2002 at 2:28PM
Thank you for reporting this comment. Undo
phyllis_philodendron

Hi again, Edith, I hope that you were able to find something that worked for you.

I went off the pill two weeks ago yesterday and whoa! Things have definitely changed. My husband is starting to wonder what the heck happened to me. LOL There are other options besides condoms, but I'm not sure what's available to you since you live in England. There are foams, gels, creams, etc. We now use the gel, which is easy to insert, like a tampon. But it's up to you.

CHeck out the link below..I posted this in search of something besides the pill and got some good responses.

Here is a link that might be useful: Pregnancy and Fertility forum

    Bookmark   May 5, 2002 at 1:40PM
Thank you for reporting this comment. Undo
EdithUK

hi everyone

well, yesterday i should have started taking my next packet - and i didn't!!

we decided to try it for a month without them, just to see what happens. my wish list would be for my libido to return, headaches to cease and the weight it gave me to drop off again!! would be nice, wouldn't it??!! LOL

seriously, i am looking forward to seeing how my body is without anything interefering with it for a while. keep your fingers crossed...

thanks for all you help, wouldn't have had to courage to try this otherwise.

Edith

    Bookmark   May 8, 2002 at 7:20AM
Thank you for reporting this comment. Undo
dances_in_garden

Just remember that the first few months after coming off the pill, you are NOT even slightly protected and might be even MORE fertile than normal.

A simple fertility treatment is to have the woman take the pill for six months to a year to regulate her cycle then take her off. Most preganancies established this way are within the first three months of stopping the pill.

Boy, I wish I knew that when the doc said I was infertile anyway, and decided to stop taking the pill (horrible horrible side effects) because what did I need it for anyway? Shall I introduce you to my DD? ROFL.


Who would never give her up for the world, but boy was she a surprise!

    Bookmark   May 9, 2002 at 1:19PM
Thank you for reporting this comment. Undo
phyllis_philodendron

Yeah Edith, you're scaring me! Hope we don't see you over at the pregnancy forum! Just kidding.

Since I've gone off the pill I feel 100 times better (wait, i already said that in another post...). Did I mention I feel better? LOL I'm just waiting for my pants to fit better, since I'm not shoving nearly as much food into my mouth as before! LOL

I know you can even get pregnant while ON the pill, although that is probably rare. There is another post on the health forum about Yasmin, a new pill that is supposed to have no side effects, but these women will take a pill for a month, have bad "side effects", take something else, yada yada yada, until they've tried like 20 different kinds. For the most part, (unless this Yasmin is the miracle birth control pill), they're all the same. Just different formulations. I checked the Physician's Desk Reference once (yes, I know, I'm a nerd), and counted like nearly 30 different kinds of pill alone. Crazy. Then there are shots, creams, gels, sponges, etc. So at least there are lots of options!!

    Bookmark   May 9, 2002 at 2:20PM
Sign Up to comment
More Discussions
Age Difference
I posted this on the Parents Forum but it was suggested...
silversword
Wife cheated Entire Marriage, do I stay? - Help
I found out after 4 years dating and 10 years of marriage...
whazzup44444444
I don't think my husband likes me anymore
When we first started dating he always wanted to be...
fizzyfroglegs
Husband treats me like crap! How do i stop it?
My Husband and I have been married for almost 5 years....
tiredoffighting
Getting a little help from your spouse
Well, the holidays are here and as usual, I'm worn...
scarlett2001
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™